California, 2013Flash Flood in California, July 4, 2013
July 4, 2013 · NWS VEF · 1 event in 1 county or zone
Monsoon moisture fueled a few thunderstorms over southeast California.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture fueled a few thunderstorms over southeast California.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 4, 1:34 PM PST, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 4, 1:34 PM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PDT THU JUL 4 2013
.SYNOPSIS...AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THIS
EVENING. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH SUNDAY BEFORE DRIER CONDITIONS ARRIVE
EARLY NEXT WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS
WITH STORMS THAT FORM OVER THE NEXT FEW DAYS. BREEZY TO WINDY
CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA FRIDAY AS
A TROUGH PUSHES INTO THE WESTERN STATES. SLIGHTLY COOLER...BUT
STILL ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...RECENT SATELLITE LOOPS
SHOW THAT THE UPPER LEVEL HIGH CIRCULATION WAS CENTERED OVER WEST
CENTRAL ARIZONA. AS EXPECTED MOST CONVECTION HAS INITIATED IN AREAS
NORTH OF LAS VEGAS THIS AFTERNOON...WITH STORMS MOVING SLOWLY EAST
AT 5-10 MPH. EARLIER CLOUDS ACROSS MOHAVE COUNTY LEAD TO WEAKENED
INSTABILITY AND ONLY A COUPLE SHOWERS WERE NOTED THERE SO FAR.
EXPECT CURRENT TRENDS TO CONTINUE THROUGH AT LEAST SUNSET. STILL A
BIT TO EARLY TO TELL IF THE WEAK DISTURBANCE MOVING ACROSS NORTHERN
NEVADA WILL ENHANCE SHOWERS ACROSS OUR NORTHERN AREAS BETWEEN NOW
AND 06Z THIS EVENING...BUT THE POTENTIAL DOES EXIST.
A TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH IN TO THE WESTERN CONUS
FRIDAY PUSHING THE HIGH SOUTH OF THE AREA. AS THE HIGH PUSHES SOUTH
TEMPERATURES SHOULD FALL SLIGHTLY OVER THE NEXT FEW DAYS...BRINGING
AN END TO TEMPERATURES EXCEEDING EXCESSIVE HEAT WARNING LEVELS. THE
TROUGH IS ALSO EXPECTED TO INCREASE WINDS ACROSS THE AREA. THE
STRONGEST WINDS WILL DEVELOP ALONG THE CORRIDOR FROM SAN BERNARDINO
COUNTY TO LINCOLN COUNTY FRIDAY AFTERNOON AND EVENING. MOST LOCATION
SHOULD REMAIN UNDER WIND ADVISORY CRITERIA...THUS NO WIND PRODUCTS
WILL BE ISSUED AT THIS TIME. THAT SAID...GUSTY WINDS WILL LIKELY
COMBINE WITH LOW RH'S ACROSS THE SPRING MOUNTAINS TO BRING
BORDERLINE RED FLAG CONDITIONS. DUE TO THE ONGOING CARPENTER FIRE AND
POTENTIAL NEW STARTS IN THE SPRINGS DUE TO LIGHTNING OVER THE LAST
SEVERAL DAYS...HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR FIRE ZONE
464. WINDS ARE EXPECTED DECREASE LATE FRIDAY EVENING. ISOLATED
SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE HIGHER
ELEVATIONS IN AREAS NORTH OF LAS VEGAS ONCE AGAIN FRIDAY...THOUGH
THEY SHOULD BE MORE LIMITED IN COVERAGE.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL
CONTINUE TO GET PUSHED EAST OVER THE WEEKEND AS A WEAK TROUGH
APPROACHES THE WEST COAST. MODELS ARE INDICATING THAT THERE SHOULD
BE ENOUGH LOW LEVEL MOISTURE AVAILABLE TO KEEP ISOLATED TO
POTENTIALLY SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE
SOUTHEASTERN HALF OF THE CWA WITH DRYING OVER THE NORTHWEST AREAS.
BY MONDAY AND TUESDAY THE TROUGH SHOULD HAVE ENOUGH OF AN IMPACT TO
BRING DRYING CONDITIONS TO THE ENTIRE AREA WITH ONLY MINIMAL CHANCES
OF STORMS OVER THE FAR EASTERN AREAS. THIS TROUGH IS NOT EXPECTED TO
HAVE ANY MAJOR IMPACTS ON THE TEMPERATURES AS READINGS STILL LOOK TO
REMAIN A FEW DEGREES ABOVE NORMAL...BUT ARE EXPECTED TO REMAIN BELOW
HEAT WARNING CRITERIA. THE MODELS ARE IN BETTER AGREEMENT WEDNESDAY
THROUGH THE END OF THE WEEK THAT THE HIGH CENTER WILL SLOWLY PUSH
BACK TOWARD THE WEST AND EVENTUALLY SETTLE NEAR THE 4-CORNERS
REGION. THIS COULD POTENTIALLY OPEN THE DOOR FOR MONSOONAL MOISTURE
AND BOTH THE ECMWF/GFS MODELS ARE INDICATING A COUPLE OF WEAK
EASTERLY WAVES THAT COULD ALSO HELP ENHANCE ANY PUSH OF MOISTURE.
&&
.FIRE WEATHER...HOT AND DRY CONDITIONS WITH ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF TODAY. GUSTY WINDS
AND LIGHTNING WILL BE THE PRIMARY THREATS WITH THESE STORMS.
STRONGER SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION
FRIDAY AS A WEAK TROUGH MOVES INTO THE WESTERN STATES. THE STRONGEST
WINDS ARE EXPECTED IN THE SPRING MOUNTAINS WHERE A RED FLAG WARNING
IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING WITH GUSTS TO AROUND
40 MPH AND RH'S HOVERING AROUND 15 PERCENT MAY IMPACT ALREADY
BURNING FIRES. THE DAILY CYCLE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO CONTINUE THROUGH SUNDAY...WITH THE BEST CHANCES FOR
STORMS ACROSS THE NORTHERN ZONES. DRIER CONDITIONS EXPECTED BY EARLY
NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...SOUTHEAST WINDS ARE EXPECTED TO TURN TO
THE SOUTHWEST AROUND 00Z THIS EVENING. THESE SOUTHWEST WINDS ARE
EXPECTED TO CONTINUE THROUGH MOST OF THE PERIOD. SPEEDS ARE EXPECTED
TO INCREASE TO 15 KTS WITH GUSTS TO AROUND 25 KTS BY FRIDAY
AFTERNOON. ISOLATED SHOWERS OR THUNDERSTORMS WILL REMAIN A
POSSIBILITY IN THE MOUNTAINS SURROUNDING THE VALLEY EACH
AFTERNOON/EVENING THROUGH SUNDAY. OUTFLOW WINDS MOVING ACROSS THE
VALLEY WILL BE THE MAIN IMPACT FROM THESE STORMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO TAPER OFF BY MIDNIGHT TONIGHT. GUSTY WINDS TO 50 MPH AND
LIGHTNING WILL BE THE MAIN THREAT FROM THESE STORMS. CIGS ARE
EXPECTED TO REMAIN MOSTLY ABOVE 14K FEET...HOWEVER LOWER CIGS WILL
BE POSSIBLE AROUND SHOWER/THUNDERSTORM ACTIVITY. STRONGER SOUTHWEST
WINDS ARE EXPECTED AREA WIDE FRIDAY...WITH THE STRONGEST WINDS
EXPECTED ACROSS THE CORRIDOR FROM SAN BERNARDINO COUNTY TO LINCOLN
COUNTY WHERE WINDS OF 15-20 KTS AND GUSTS OF 25-30 KTS ARE EXPECTED
DURING THE AFTERNOON AND EVENING. ISOLATED SHOWERS OR THUNDERSTORMS
WILL REMAIN A POSSIBILITY EACH AFTERNOON/EVENING THROUGH SUNDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 11 PM PDT THIS EVENING FOR
NVZ014>022.
RED FLAG WARNING FROM 1 PM TO 8 PM PDT FRIDAY FOR NVZ464.
AZ...EXCESSIVE HEAT WARNING UNTIL 11 PM MST THIS EVENING FOR
AZZ001>003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ519>527.
&&
WOLCOTT/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 4, 3:55 AM PST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 AM PDT THU JUL 4 2013
AZZ001>003-036-CAZ519>527-NVZ014>022-050700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
455 AM PDT THU JUL 4 2013 /455 AM MST THU JUL 4 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
VERY HOT WEATHER WILL CONTINUE THROUGH TODAY...AND AN EXCESSIVE HEAT
WARNING REMAINS IN EFFECT UNTIL 11 PM THIS EVENING FOR AREAS BELOW
6000 FEET. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE MAINLY IN THE
AFTERNOON AND EVENING...AND THE MAIN THREATS WILL BE LIGHTNING AND
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ALTHOUGH TEMPERATURES WILL DROP A FEW DEGREES FRIDAY THROUGH
SUNDAY...PEOPLE WHO HAVE BEEN WEAKENED BY ACCUMULATED HEAT STRESS
DURING THE PAST WEEK WILL STILL BE AT RISK. STAY COOL AND HYDRATED.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY...MAINLY IN
THE AFTERNOONS AND EVENINGS...BEFORE A DRYING TREND TAKES HOLD ON
MONDAY. LIGHTNING AND STRONG WINDS WILL BE THE MAIN THREATS WITH ANY
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
MORGAN
Flash Flood, Inyo
- When
- July 4, 6:30 PM PST to 7:00 PM PST
- Where
- Inyo County, 9.32 mi WNW of Harrisburg to 9.53 mi WNW of Harrisburg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.416, -117.278
Small rocks washed onto Highway 190 at Townes Pass.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, July 4, 20132 deaths · 2 events
- Rip Currents in Florida, July 4, 20131 death · 5 injured · 2 events
- Rip Current in North Carolina, July 4, 20131 death · 3 injured · 1 event
- Flash Flood and Damaging Winds in South Carolina, July 4, 20131 death · 50 kt wind · 7 events
- Flash Flooding and Flood in North Carolina, July 4 to 5, 2013$2.8 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Vermont, July 4 to 5, 20131 injured · $875,000 · 8 events
- Hail and Damaging Winds in West Virginia, July 4, 2013$157,000 · 2 in hail · 11 events
- Flash Flooding in Utah, July 4 to 7, 2013$175,000 · 8 events
- Flash Flooding and Flooding in Alabama, July 4 to 6, 2013$60,000 · 21 events
- Flash Flood in New York, July 4, 2013$125,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 10, 2013$35,000 · 26 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2013$80,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459738.